MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG,BIOPSY NEEDLE

COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG,BIOPSY NEEDLE
Model Number G34281
Medical Device Problem Codes Fracture (1260); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Description of event as soon as the puncture needle was inserted, the practitioner felt abnormal resistance.It was removed and tested satisfactorily outside the patient.During the second attempt to use this needle on the patient, after the fifth back-and-forth movement, the practitioner felt abnormal stiffness.Once the medical device had been removed, it was found that the distal end was broken.The missing tip was first searched for outside the patient.The presence of this tip within the patient's tumour was confirmed by x-ray.The size of the tip remaining in the patient's tumour is estimated at 10 mm.No puncture was performed.Foreign body within the tumour, possibly causing spasms in the patient.X-ray confirmed the presence of this foreign body in the patient's tumour.Medical follow-up of the patient."as per cc form": from the very first insertion of the puncture needle, the practitioner felt an abnormal resistance.The needle was withdrawn and tested outside the patient, and was found to function satisfactorily.During the second attempt to use the same needle on the patient, on the fifth back-and-forth motion, the practitioner again noticed abnormal stiffness.Upon removal of the medical device, it was found that the distal tip was broken.The missing tip was initially searched for outside the patient.Its presence within the patient's tumor was confirmed by x-ray.The size of the tip remaining within the tumor was estimated at 10 mm.Device remain inside patient = 10 mm of the needle is still inside the tumor of the patient additional procedure = under detailed description of the medical or surgical interventions= removing the broken piece of the needle.Product caused or contributed to the adverse effect = dangerous to have a needle in the body.Patient/event info - notes 1.Will the product be returned? yes 2.Please describe the location in the body for the intended target site (pancreas, stomach, lungs, etc.) (if lungs, which lymph node was being targeted? e.G., 2r, 2l, 4r, ao, ar, 11ri, 11s, etc.) n/a.3.Was gaining access to the target site difficult? no 4.Was puncture of the targeted site difficult? yes 5.What is the scope manufacturer and model number that was used? fuji scope 6.Was the scope recently service/repaired? n/a 7.Was the device used in a tortuous position? no 8.Are images of the device or procedure available? no 9.Was the device damaged in packaging before removal? no 10.Was the device damaged on removal from packaging? no 11.Was force required to remove the device? no 12.Were any other defects (other than the complaint issue) observed on the delivery system (e.G., kinks) prior to return? (if yes, please specify what additional defect(s) were observed and where on the device this was observed) no 13.If not with the device in question, how was the procedure performed and/or finished? from the very first insertion of the puncture needle, the practitioner felt an abnormal resistance.The needle was withdrawn and tested outside the patient and was found to function satisfactorily.During the second attempt to use the same needle on the patient, on the fifth back-and-forth motion, the practitioner again noticed abnormal stiffness.Upon removal of the medical device, it was found that the distal tip was broken.The missing tip was initially searched for outside the patient.Its presence within the patient's tumor was confirmed by x-ray.The size of the tip remaining within the tumor was estimated at 10 mm.14.Did the patient require any additional procedures as a result of this event? yes to retrieve the piece of needle still in the tumor but not immediatly 15.If additional intervention was performed, was it during the same procedure as the device failure or was itscheduled for another day?n/a 16.Was force required on insertion of device into scope? no 17.Was resistance felt while inserting the device through the scope? no 18.If the device was kinked below the sheath extender, was the kink observed before inserting the device into the scope? n/a 19.When was the issued with the product noted? on advancement of the sheath/needle or on needle retraction? 20.Was the endoscope in a flexed or twisted position at any time during the procedure?n/a 21.Was the stylet partially removed when advancing the needle into the target site?n/a 22.Was the syringe used during the procedure, after the stylet was removed?n/a 23.Was difficulty experienced while retracting the needle?n/a 24.Was it possible to be fully retract before removing the needle from the patient? yes 25.How many samples were obtained (passes completed) with this needle? 0 26.When the needle tip was advanced into the target site was the distal scope position adjusted so as to strain or flex the needle?n/a 27.For procore needle, is the device damage located at the notch/core trap? yes 28.If an ebus procedure, did the needle tip hit the cartilage rings of the trachea?n/a.
 
Additional Manufacturer Narrative
Device evaluation: the device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.With the information provided a document-based investigation was conducted.In the additional information provided the customer states that the device will be returned for evaluation.After several attempts to confirm if the device was returning or not, we received no confirmation.Therefore, the investigation was completed based on customer and/or rep testimony.Should the device become available in the future, the file will be updated accordingly.Manufacturing records: prior to distribution, all echo-hd-22-ebus-o-c devices are subjected to a visual inspection and functional inspection to ensure device integrity.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2332274.A review of the manufacturing records for echo-hd-22-ebus-o-c of lot number c2332274 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and / label: the notes section of the instructions for use, ifu0109 which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use¿.As per the instructions for use, ifu0109, which informs the user about the precautions ¿this device is intended for use with an olympus ebus scope.¿ there is evidence to suggest the user did not follow the instructions for use.Additional information provided confirmed that a fuji scope was used.The device was used in a manner inconsistent with the product labelling and/or instructions, therefore it is unknown how the device will function.As per update to the management of complaints procedure (b)(4) section 6.6.3, where information is reviewed and categorized as use related/off label use and where no adverse event is identified then no complaint is required.The event is documented in the pms tracker and reviewed as part of post market surveillance.Image review: an image was not returned for evaluation.Root cause analysis: a definitive cause could not be determined from the investigation.Since no device was returned and no image was provided, identifying a specific root cause is challenging.However, a possible root cause may be related to advancement into a hard lesion.Additional information indicates that the puncture of the target site was difficult.It was also noted that, "after the fifth back-and-forth movement, the practitioner felt abnormal stiffness," and that "once the device was removed, it was found that the distal end was broken." furthermore, it was stated that "no puncture was performed." it is possible that the needle became blunt after five attempts to puncture the hard lesion, leading to the notch breaking and becoming lodged within the patient's tumor.Confirmation of complaint complaint is confirmed based on customer and/or rep testimony provided.Corrective action/correction complaints of this nature will continue to be monitored for similar events.Summary of investigation according to the customer: ¿the distal tip was broken.¿ confirmed quantity, 01 device was confirmed used.According to the initial reporter, device remain inside patient = 10 mm of the needle is still inside the tumor of the patient.Additional procedure = under detailed description of the medical or surgical interventions= removing the broken piece of the needle, product caused or contributed to the adverse effect = dangerous to have a needle in the body.As per medical advisor input: ¿echo-hd-22-ebus-o-c should be used in conjunction with olympas endoscope only.A severity of +4 is suitable as a surgical intervention might be required but the probability of occurrence of this surgical procedure is ¿unlikely¿.Investigation findings conclude that a definitive root cause could not be determined.However, a possible root cause may be related to advancement into a hard lesion.Additional information indicates that the puncture of the target site was difficult.It was also noted that, "after the fifth back-and-forth movement, the practitioner felt abnormal stiffness," and that "once the device was removed, it was found that the distal end was broken." furthermore, it was stated that "no puncture was performed." it is possible that the needle became blunt after five attempts to puncture the hard lesion, leading to the notch breaking and becoming lodged within the patient's tumor.Complaints of this nature will continue to be monitored for similar events.Complaint is confirmed based on customer and/or rep testimony provided.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 05-dec-2025.

Brand Name
ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE
Common Device Name
FCG,BIOPSY NEEDLE
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23413095
Report Number3001845648-2025-00554
Device Sequence Number13001013
Product Code FCG
UDI-Device Identifier00827002342811
UDI-Public(01)00827002342811(17)280812(10)C2332274
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K210476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34281
Device Catalogue NumberECHO-HD-22-EBUS-O-C
Device Lot NumberC2332274
Was Device Available for Evaluation? No
Date Returned to Manufacturer10/08/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/02/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer10/08/2025
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale